MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3545650
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Cyst(s) (1800); Necrosis (1971)
Date of Event 10/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a.(b)(4).Manufacturer¿s reference number:(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient underwent a breast reconstruction procedure with a mentor memorygel breast implant 650cc gel breast prosthesis that ruptured after implantation.The patient had an ultrasound performed due to observed lumps and findings showed right breast prosthesis rupture.The ultrasound also showed that the patient developed areas of fat necrosis on her right breast as well as a benign, palpable oil cyst.Additionally, the rupture was diagnosed by a physical exam.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
 
Additional Manufacturer Narrative
On 01-dec-2020, mentor received additional information about the event.The explantation date is on (b)(6) 2020.Reason for device explant and / or reoperation: breast prosthesis rupture.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 10-feb-2021, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient experienced a cyst, necrosis, and a rupture in the right breast implant.The product was returned to mentor for evaluation.Mentor then conducted a visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample determined that the breast implant was found to be ruptured.The implant was received in three (3) parts.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in an area of the tear on the posterior aspect, measuring approximately less than 0.1 cm.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.The cause of the rupture in the remaining area of the tear could not be identified.A breast cyst is a fluid-filled sac within the breast.One breast can have one or more breast cysts.They are often described as round or oval lumps with distinct edges.Breast cysts are usually and typically do not require treatment, but they can be drained using fine needle aspiration if the cyst is large or uncomfortable.Necrosis may prevent or delay wound healing and require surgical correction, which may result in additional scarring and/or loss of tissue.Implant removal may also be necessary.Necrosis is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 13-jan-2021, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Additionally, mentor received additional information about the suspect device: - it was initially reported that the suspect medical device is a mentor memorygel breast implant 650cc gel breast prosthesis, catalog #3545650, lot #6974342, serial #(b)(6).Additional information received states that the suspect medical device is a mentor memorygel breast implant 250cc gel breast prosthesis, catalog #3502504bc, lot #7416161, serial #(b)(6), udi #(b)(4).A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.- the newly reported date of implantation is (b)(6) 2017.- the patient underwent unilateral explantation and replacement with a mentor memorygel breast implant 325cc gel breast prosthesis on (b)(6) 2020.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10833491
Report Number1645337-2020-14520
Device Sequence Number19274426
Product Code FTR
UDI-Device Identifier00081317007203
UDI-Public00081317007203
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2022
Device Model Number3545650
Device Catalogue Number3502504BC
Device Lot Number7416161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer12/01/2020
01/13/2021
02/10/2021
Initial Report FDA Received Date11/12/2020
Supplement Report FDA Received Date12/18/2020
02/01/2021
02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age59 YR